ALEVE® ARTHRITIS PAIN GEL
FREQUENTLY ASKED QUESTIONS
What is the difference between Aleve® and Aleve® Arthritis Pain Gel?
Aleve® is an oral pain reliever/fever reducer containing the active ingredient naproxen sodium (NSAID) that temporarily relieves minor aches and pains due to backache, minor pain of arthritis, menstrual cramps, toothache, muscle aches, headache, the common cold, and temporarily reduces fever.
Aleve® Arthritis Pain Gel is a topical arthritis pain reliever that contains the active ingredient diclofenac sodium (NSAID) and comes in a gel form. It is only used for the temporary relief of arthritis pain in the hand, wrist, elbow (upper body areas), and foot, ankles, knee (lower body areas).
If you have any questions regarding Aleve® Arthritis Pain Gel or any Aleve® product, please consult with your doctor before using these products.
Does Aleve® Arthritis Pain Gel contain Naproxen Sodium?
Aleve® Arthritis Pain Gel does not contain naproxen sodium (the active ingredient in the oral pain reliever Aleve®). It contains the active ingredient diclofenac sodium 1% (NSAID) and is a topical pain reliever.
When will Aleve® Arthritis Pain Gel begin to work?
Aleve® Arthritis Pain Gel may take up to 7 days to work for arthritis pain. It is not for immediate relief.
With 4 times a day use, you may start to feel relief within a few days. You should see significant pain relief within 7 days of continuous use. If no pain relief in 7 days, stop use. Stop use and ask a doctor if pain gets worse or lasts more than 21 days.
Can Aleve® Arthritis Pain Gel be used for swelling and inflammation?
No. Aleve® Arthritis Pain Gel is indicated for temporary relief of arthritis pain in the hand, wrist, elbow (upper body areas), and foot, ankles, knee (lower body areas).
How does Aleve® Arthritis Pain Gel compare to other topical analgesics?
Aleve® Arthritis Pain Gel contains the active ingredient diclofenac sodium (NSAID) that comes in a gel form and is indicated only for the temporary relief of arthritis pain.
How is Aleve® Arthritis Pain Gel different from a prescription pain relieving medication?
Diclofenac sodium 1% topical gel (NSAID) was a prescription product that is now available over the counter. There are higher strengths available by prescription.
How does Aleve® Arthritis Pain Gel work to relieve pain?
Aleve® Arthritis Pain Gel is a topical NSAID. It works the the same way as other NSAIDs except that it is a topical instead of an oral product. NSAIDs work by temporarily blocking the body's production of naturally occurring chemicals called prostaglandins. Prostaglandins play a direct role in pain.
Can I use Aleve® Arthritis Pain Gel with other topical creams, patches, sprays, etc.?
No. You should not use Aleve® Arthritis Pain Gel with any other product without consulting with your doctor.
Will Aleve® Arthritis Pain Gel stain my clothes, fabrics and/or materials?
No. Aleve® Arthritis Pain Gel should not stain clothes, fabrics or materials.
Can I take a shower or bathe after using Aleve® Arthritis Pain Gel?
Avoid showering or bathing for at least 1 hour after applying Aleve® Arthritis Pain Gel.